MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #6 11MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #6 11MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5531-G-611-E
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.Not returned to the manufacturer.
 
Event or Problem Description
It was reported that the patient's knee was revised.Approximately 1 month post-implant, x-rays showed that the insert was not locked into the baseplate.A 6x11 cs insert was revised to a 6x10 cs insert.Rep can provide some additional information (refer to communications log), and confirmed that otherwise, no further information will be released by the hospital or surgeon.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation involving a triathlon insert was reported.The event was confirmed.Method & results: -product evaluation and results: visual inspection of the returned device indicated that the device is damaged in the area of the locking mechanism.Damage is consistent with explantation.-clinician review: a review of medical records with a clinical consultant indicated "this patient underwent a primary cementless left triathlon tritanium total knee arthroplasty.At some point, an x-ray was taken which showed improper placement of the polyethylene component with staples present.Subsequent to that another x-ray was taken with the staples removed and the polyethylene insert was still improperly placed.I have not been provided with any other information such as office notes, operation notes, etc.The causes of improper seating and/or placement of the polyethylene component are multifactorial.While i cannot confirm the root cause of this event with absolute certainty, in my opinion this is related to surgical technique.In the absence of any trauma or intervention, i have never seen a properly inserted polyethylene insert "pop out" in the immediate postoperative period.In many cases the poly must be impacted more than once in order to fully and properly seat.I would not assign any causality to the implant itself." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: visual inspection of the returned device indicated that the device is damaged in the area of the locking mechanism.Damage is consistent with explantation.A review of medical records with a clinical consultant indicated "this patient underwent a primary cementless left triathlon tritanium total knee arthroplasty.At some point, an x-ray was taken which showed improper placement of the polyethylene component with staples present.Subsequent to that another x-ray was taken with the staples removed and the polyethylene insert was still improperly placed.I have not been provided with any other information such as office notes, operation notes, etc.The causes of improper seating and/or placement of the polyethylene component are multifactorial.While i cannot confirm the root cause of this event with absolute certainty, in my opinion this is related to surgical technique.In the absence of any trauma or intervention, i have never seen a properly inserted polyethylene insert "pop out" in the immediate postoperative period.In many cases the poly must be impacted more than once in order to fully and properly seat.I would not assign any causality to the implant itself." no further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
X3 TRIATHLON CS INSERT #6 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood, NJ WD6 3-SJ
UK   WD6 3SJ
2018315000
MDR Report Key16213512
Report Number0002249697-2023-00057
Device Sequence Number19918774
Product Code MBH
UDI-Device Identifier07613327337341
UDI-Public07613327337341
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K172634
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5531-G-611-E
Device Catalogue Number5531-G-611-E
Device Lot Number3W3H86
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/30/2022
Supplement Date Received by Manufacturer02/28/2023
Initial Report FDA Received Date01/20/2023
Supplement Report FDA Received Date03/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient SexMale